Abstract

In this mini-course, we study the topology of real singularities. After recalling basic notions and classical results of differential topology, we present formulas for topological invariants of semi-analytic or semi-algebraic sets due to several authors.

Keywords

Topological degree Euler characteristic Real singularities Real Milnor fibre Semi-algebraic sets 

References

  1. 1.
    Arnold, V.I., Gusein-Zade, S.M., Varchenko, A.N.: Singularities of Differentiable Maps, vol. 1. Birkhauser, Boston (1988)Google Scholar
  2. 2.
    Arnol’d, V.I.: Index of a singular point of a vector field, the Petrovski-Oleinik inequality, and mixed Hodge structures. Funct. Anal. Appl. 12, 1–14 (1978)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Becker, E., Woermann, T.: On the trace formula for quadratic forms. Recent Advances in Real Algebraic Geometry and Quadratic Forms (Berkeley, CA, 1990/1991; San Francisco, CA, 1991). Contemporary Mathematics, vol. 155, pp. 271–291. American Mathematical Society, Providence (1994)Google Scholar
  4. 4.
    Becker, E., Cardinal, J.P., Roy, M.F., Szafraniec, S.: Multivariate Bezoutians, Kronecker symbol and Eisenbud and Levine formula. Algorithms in Algebraic Geometry and Applications. Progress in Mathematics, vol. 143, pp. 79–104. Birkhauser, Boston (1996)Google Scholar
  5. 5.
    Bekka, K.: Regular stratification of subanalytic sets. Bull. Lond. Math. Soc. 25(1), 7–16 (1993)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bruce, J.W.: Euler characteristics of real varieties. Bull. Lond. Math. Soc. 22, 547–552 (1990)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Cerf, J.: Topologie de certains espaces de plongements. Bull. Soc. Math. Fr. 89, 227–380 (1961)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Cisneros-Molina, J., Seade, J., Snoussi, J.: Milnor fibrations and the concept of d-regularity for analytic map germs. Contemporary Mathematics, vol. 569, pp. 01–28. American Mathematical Society, Providence (2012)Google Scholar
  9. 9.
    Dudzinski, P., Lecki, A., Nowak-Przygodzki, P., Szafraniec, Z.: On the topological invariance of the Milnor number mod 2. Topology 32, 573–576 (1993)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Durfee, A.: Neighborhoods of algebraic sets. Trans. Am. Math. Soc. 276(2), 517–530 (1983)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Dutertre, N.: On affine complete intersection with isolated singularities. J. Pure Appl. Algebra 164(1–2), 129–147 (2001)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Dutertre, N.: On the Euler-Poincaré characteristic of semi-analytic sets and semi-algebraic sets. Math. Proc. Camb. Philos. Soc. 135(3), 527–538 (2003)CrossRefMATHGoogle Scholar
  13. 13.
    Dutertre, N.: On topological invariants associated with a polynomial with isolated critical points. Glasg. Math. J. 46(2), 323–334 (2004)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Dutertre, N.: Degree formulas and signature formulas for the Euler characteristic of real algebraic sets. J. Math. Sci. (N. Y.) 195(2), 131–138 (2013)Google Scholar
  15. 15.
    Dutertre, N., Araújo dos Santos, R.: Topology of real Milnor fibration for non-isolated singularities. Int. Math. Res. Not. 2016(16), 4849–4866 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Eisenbud, D.: An algebraic approach to the topological degree of a smooth map. Bull. Am. Math. Soc. 84(5), 751–764 (1978)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Eisenbud, D., Levine, H.I.: An algebraic formula for the degree of a \(C^{\infty }\) map-germ. Ann. Math. 106, 19–44 (1977)Google Scholar
  18. 18.
    Golubitsky, M., Guillemin, V.: Stable Mappings and Their Singularities. Graduate Texts in Mathematics, vol. 14. Springer, New York (1973)Google Scholar
  19. 19.
    Goresky, M., Macpherson, R.: Stratified Morse Theory. Springer, Berlin (1988)CrossRefMATHGoogle Scholar
  20. 20.
    Guillemin, V., Pollack, A.: Differential Topology. Prentice-Hall Inc., Englewood Cliffs (1974)MATHGoogle Scholar
  21. 21.
    Hamm, H., Lê, D.T.: Un théorème de Zariski du type de Lefschetz. Ann. Sci. Écol. Norm. Sup. (3)  6, 317–355 (1973)Google Scholar
  22. 22.
    Hirsch, M.: Differential Topology. Graduate Texts in Mathematics, vol. 33. Springer, New York (1976)Google Scholar
  23. 23.
    Jacquemard, A.: On the fiber of the compound of a real analytic function by a projection. Bollettino dell’Unione Matematica Italiana, serie 8, 2-B(2), 263–278 (1999)Google Scholar
  24. 24.
    Khimshiashvili, G.M.: On the local degree of a smooth map. Soobshch. Akad. Nauk Gruz. SSR 85, 309–311 (1977)MATHGoogle Scholar
  25. 25.
    Lapébie, J.: Sur la topologie des ensembles semi-algébriques: caractéristique d’Euler, degré topologique et indice radial. Thèse de doctorat, Aix-Marseille Université (2015)Google Scholar
  26. 26.
    Łojasiewicz, S.: Ensembles Semi-analytiques. Institut des Hautes Études Scientifiques, Bures-sur-Yvette (1965)Google Scholar
  27. 27.
    Massey, D.: Real analytic Milnor fibrations and a strong Łojasiewicz inequality. Real and Complex Singularities. London Mathematical Society Lecture Note Series, vol. 380, pp. 268–292. Cambridge University Press, Cambridge (2010)Google Scholar
  28. 28.
    Milnor, J.: Morse Theory. Annals of Mathematics Studies, vol. 51. Princeton University Press, Princeton (1963)Google Scholar
  29. 29.
    Milnor, J.: Topology from the Differentiable Viewpoint. The University Press of Virginia, Charlottesville (1965)MATHGoogle Scholar
  30. 30.
    Milnor, J.: Singular Points of Complex Hypersurfaces. Annals of Mathematics Studies, vol. 61. Princeton University Press, Princeton (1968)Google Scholar
  31. 31.
    Pedersen, P., Roy, M.-F., Szpirglas, A.: Counting real zeros in the multivariate case. Computational Algebraic Geometry (Nice, 1992). Progress in Mathematics, vol. 109, pp. 203–224. Birkhauser, Boston (1993)Google Scholar
  32. 32.
    Roy, M.-F.: Basic algorithms in real algebraic geometry and their complexity: from Sturm’s theorem to the existential theory of reals. Lectures in Real Geometry. De Gruyter Expositions in Mathematics, vol. 23, pp. 1–67. de Gruyter, Berlin (1996)Google Scholar
  33. 33.
    Szafraniec, Z.: On the Euler characteristic of analytic and algebraic sets. Topology 26, 411–414 (1986)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Szafraniec, Z.: The Euler characteristic of algebraic complete intersections. J. reine angew Math. 397, 194–201 (1989)MathSciNetMATHGoogle Scholar
  35. 35.
    Szafraniec, Z.: Topological invariants of weighted homogeneous polynomials. Glasg. Math. J. 33, 241–245 (1991)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Szafraniec, Z.: Topological invariants of real analytic sets. Habilitation thesis, Uniwersytet Gdański (1993)Google Scholar
  37. 37.
    Szafraniec, Z.: A formula for the Euler characteristic of a real algebraic manifold. Manuscr. Math. 85, 345–360 (1994)MathSciNetCrossRefMATHGoogle Scholar
  38. 38.
    Szafraniec, Z.: Topological degree and quadratic forms. J. Pure Appl. Algebra 141(3), 299–314 (1999)MathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Wall, C.T.C.: Topological invariance of the Milnor number mod 2. Topology 22, 345–350 (1983)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.CNRS, Centrale MarseilleAix Marseille UniversitéMarseilleFrance

Personalised recommendations